Alert archive / Arkansas / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Shreveport, LA

April 30, 20119 counties in Arkansas; 7 counties in Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood watch at Apr 30, 2011, 5:17 AM CDT for 9 counties in Arkansas; 7 counties in Texas; McCurtain County, Oklahoma. It took effect at Apr 30, 2011, 7:00 PM CDT. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 5:17 AM CDT (10:17 UTC)
In effect from
Apr 30, 2011, 7:00 PM CDT
Expired
May 2, 2011, 9:58 PM CDT
In force
51 hr
Issued by
NWS Shreveport, LA
Flood severity
None

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3015 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WGUS64 KSHV 301017
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 AM CDT SAT APR 30 2011

...HEAVY RAINFALL WILL AFFECT PARTS OF NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS...GENERALLY ALONG
AND TO THE NORTH OF AN EL DORADO ARKANSAS...AND LINDEN TO PITTSBURG
TEXAS LINE...STARTING TONIGHT AND THROUGH EARLY MONDAY...

.A COLD FRONT IS EXPECTED TO MOVE INTO THE FOUR STATE REGION AND
BECOME NEARLY STATIONARY DURING THE LATE HALF OF THE WEEKEND. ABUNDANT
GULF MOISTURE WILL SPREAD INTO THE SYSTEM AT THE SAME TIME AS UPPER
DISTURBANCES RIDE WEST TO EAST IN THE SOUTHWEST FLOW ALOFT. THIS WILL
RESULT IN SHOWERS...WITH HEAVY RAINFALL AT TIMES...AND THUNDERSTORMS
DEVELOPING AND SPREADING OVER A REGION THAT HAS HAD RECENT HEAVY RAINS
AND GROUND SATURATION. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES
WILL INCREASE THE CHANCES OF FLASH FLOODING.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-302100-
/O.NEW.KSHV.FF.A.0002.110501T0000Z-110502T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
517 AM CDT SAT APR 30 2011

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...GENERALLY ALONG AND TO THE NORTH OF AN EL DORADO
ARKANSAS...AND LINDEN TO PITTSBURG TEXAS LINE...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA
  AND NORTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS... IN
  ARKANSAS...COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE... LITTLE
  RIVER...MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST
  OKLAHOMA...MC CURTAIN. IN NORTHEAST TEXAS...BOWIE...
  CAMP...CASS...FRANKLIN...MORRIS...RED RIVER AND TITUS.

* FROM THIS EVENING THROUGH MONDAY MORNING

* LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL
  FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE.

* THE GROUND IS ALREADY SATURATED ACROSS THE AREA FROM RECENT
  HEAVY RAINS THAT FELL EARLIER THIS WEEK. AS A RESULT...ANY
  ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL
  AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR
CAMPING THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR
HEAVY RAINS AND SURROUNDING CONDITIONS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

06
7 follow-up statements
638 
WGUS64 KSHV 302041
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT SAT APR 30 2011


ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-010445-
/O.CON.KSHV.FF.A.0002.110501T0000Z-110502T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
341 PM CDT SAT APR 30 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST 
 TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
 COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
 MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...
 MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS...
 FRANKLIN...MORRIS...RED RIVER AND TITUS.

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY MORNING

* LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL 
 FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. 

* THE GROUND IS ALREADY SATURATED ACROSS THE AREA FROM RECENT 
 HEAVY RAINS THAT FELL EARLIER THIS WEEK. AS A RESULT...ANY 
 ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS 
 WILL AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING
THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY
RAINS AND SURROUNDING CONDITIONS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
711 
WGUS64 KSHV 010937
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 AM CDT SUN MAY 1 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-011745-
/O.CON.KSHV.FF.A.0002.000000T0000Z-110502T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
437 AM CDT SUN MAY 1 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST 
 TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
 COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
 MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...
 MC CURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS...
 FRANKLIN...MORRIS...RED RIVER AND TITUS.

* THROUGH MONDAY MORNING

* LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL 
 FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. 

* THE GROUND IS ALREADY SATURATED ACROSS THE AREA FROM RECENT
  HEAVY RAINS THAT FELL EARLIER THIS PAST WEEK. AS A RESULT...ANY
  ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL
  AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS AND WILL CAUSE
  CREEKS...STREAMS...AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR
  BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING
THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY
RAINS AND SURROUNDING CONDITIONS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

06
341 
WGUS64 KSHV 020243
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT SUN MAY 1 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-021200-
/O.EXT.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
943 PM CDT SUN MAY 1 2011

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST 
 TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
 COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
 MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...
 MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS...
 FRANKLIN...MORRIS...RED RIVER AND TITUS.

* THROUGH MONDAY EVENING

* LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL
  FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE.

* THE GROUND REMAINS SATURATED ACROSS THE AREA FROM RECENT HEAVY
  RAINS THAT FELL EARLIER THIS PAST WEEK. AS A RESULT... ANY
  ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH FLOODING. THIS WILL
  AFFECT ROADS...BRIDGES...AND LOW WATER CROSSINGS AND WILL CAUSE
  CREEKS...STREAMS...AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR
  BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
IF PLANNING OUTDOOR ACTIVITIES INVOLVING WATER SPORTS OR CAMPING
THROUGH THE WEEKEND AND INTO EARLY WEEK...STAY ALERT FOR HEAVY
RAINS AND SURROUNDING CONDITIONS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

15
140 
WGUS64 KSHV 020946
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
446 AM CDT MON MAY 2 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-022100-
/O.CON.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
446 AM CDT MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...FOR 
AN AREA GENERALLY TO THE NORTH OF A PITTSBURG TO LINDEN TEXAS AND
TO EL DORADO ARKANSAS LINE... 

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST 
 TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
 COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
 MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...
 MC CURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS...
 FRANKLIN...MORRIS...RED RIVER AND TITUS.

* THROUGH THIS EVENING

* LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES WITH A POTENTIAL 
 FOR HIGHER AMOUNTS UP TO 6 INCHES WILL BE POSSIBLE. 

* THE GROUND REMAINS SATURATED ACROSS SOUTHEAST OKLAHOMA...AND
  MUCH OF NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS
  ALONG AND EITHER SIDE OF THE INTERSTATE 30 CORRIDOR. RECENT
  HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS THAT CONTINUED TO
  DEVELOP AND SPREAD OVER THE REGION HAS KEPT THE GROUND NEAR
  SATURATION. ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE FLASH
  FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND LOW WATER
  CROSSINGS...AND WILL CAUSE CREEKS...STREAMS...AND RIVERS TO
  RISE RAPIDLY AND OVERFLOW THEIR BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
STAY ALERT FOR HEAVY RAINS AND AWARE OF SURROUNDING CONDITIONS
WHERE WATER MAY BE RISING OR AFFECTING WATER CROSSINGS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. 
HALF OF ALL FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES WHILE PERSONS
ATTEMPT TO DRIVE AROUND BARRICADES INTO WATER OR CAUGHT IN RAPIDLY
RISING WATER. IF YOU ARE DRIVING AND ENCOUNTER A WATER COVERED
ROAD...BRIDGE...OR LOW WATER CROSSING...STOP...TURN AROUND...DO
NOT DROWN.

&&

$$

06
815 
WGUS64 KSHV 021556
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 AM CDT MON MAY 2 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-022100-
/O.CON.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
1056 AM CDT MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
  COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
  MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...
  MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS...
  FRANKLIN...MORRIS...RED RIVER AND TITUS.

* THROUGH THIS EVENING

* LOCALLY HEAVY RAINFALL OF TWO TO THREE INCHES WITH A POTENTIAL 
  FOR HIGHER AMOUNTS WILL BE POSSIBLE. 

* THE GROUND REMAINS SATURATED ACROSS SOUTHEAST OKLAHOMA...AND 
  MUCH OF NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL 
  ARKANSAS...ALONG AND EITHER SIDE OF THE INTERSTATE 30 CORRIDOR. 
  RECENT HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS THAT 
  CONTINUED TO DEVELOP AND SPREAD OVER THE REGION HAS KEPT THE 
  GROUND NEAR SATURATION. ANY ADDITIONAL HEAVY RAINFALL WILL 
  PRODUCE FLASH FLOODING. THIS WILL AFFECT ROADS...BRIDGES...AND 
  LOW WATER CROSSINGS...AND WILL CAUSE CREEKS...STREAMS...AND 
  RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
STAY ALERT FOR HEAVY RAINS AND AWARE OF SURROUNDING CONDITIONS
WHERE WATER MAY BE RISING OR AFFECTING WATER CROSSINGS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. HALF OF
ALL FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES WHILE PERSONS ATTEMPT
TO DRIVE AROUND BARRICADES INTO WATER OR CAUGHT IN RAPIDLY RISING
WATER. IF YOU ARE DRIVING AND ENCOUNTER A WATER COVERED ROAD...
BRIDGE...OR LOW WATER CROSSING...STOP...TURN AROUND...DO NOT
DROWN.

&&

$$

03
021 
WGUS64 KSHV 022051
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
351 PM CDT MON MAY 2 2011

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-030500-
/O.CON.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
351 PM CDT MON MAY 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST 
 TEXAS...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...
 COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...
 MILLER...NEVADA...SEVIER AND UNION AR. IN SOUTHEAST OKLAHOMA...
 MCCURTAIN. IN NORTHEAST TEXAS...BOWIE...CAMP...CASS...
 FRANKLIN...MORRIS...RED RIVER AND TITUS.

* UNTIL MIDNIGHT CDT TONIGHT

* LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITH A POTENTIAL
  FOR HIGHER AMOUNTS WILL BE POSSIBLE.

* THE GROUND REMAINS SATURATED ACROSS SOUTHEAST OKLAHOMA...MUCH OF
  NORTHEAST TEXAS...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS DUE
  TO RECENT HEAVY RAINS. CREEKS...STREAMS...AND RIVERS ARE
  ALREADY NEAR FLOOD STAGE...AND ANY ADDITIONAL RAINFALL WILL
  CAUSE THEM TO OVERFLOW THEIR BANKS...CAUSING FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
STAY ALERT FOR HEAVY RAINS AND AWARE OF SURROUNDING CONDITIONS
WHERE WATER MAY BE RISING OR AFFECTING WATER CROSSINGS.

MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD
FLASH FLOODING DEVELOP OR FLASH FLOOD WARNINGS BE ISSUED. HALF OF
ALL FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES WHILE PERSONS ATTEMPT
TO DRIVE AROUND BARRICADES INTO WATER OR CAUGHT IN RAPIDLY RISING
WATER. IF YOU ARE DRIVING AND ENCOUNTER A WATER COVERED ROAD...
BRIDGE...OR LOW WATER CROSSING...STOP...TURN AROUND...DO NOT DROWN.

&&

$$
314 
WGUS64 KSHV 030258
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT MON MAY 2 2011

...FLASH FLOOD WATCH IS CANCELLED...

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-030400-
/O.CAN.KSHV.FF.A.0002.000000T0000Z-110503T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE...
PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO...
IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT...PITTSBURG...
DAINGERFIELD...ATLANTA
958 PM CDT MON MAY 2 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS...SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS...HAS BEEN CANCELLED.

AREAS OF LIGHT RAIN WILL CONTINUE TO DIMINISH FROM WEST TO EAST
ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND
SOUTHWEST ARKANSAS...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO A
QUARTER OF AN INCH EXPECTED. THUS...THE POTENTIAL FOR FLASH
FLOODING HAS DIMINISHED ACROSS THE AREA.

$$

15

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 9:06 PM CDT, 8 hours 11 minutes earlier.

Area forecast discussion, Apr 29, 9:06 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT FRI APR 29 2011

.DISCUSSION...
CLEAR SKIES THIS EVENING WILL LIKELY NOT STAY THAT WAY FOR LONG
OVERNIGHT AS STRONG LOW LEVEL JET WILL HELP MOISTURE TO BEGIN
MOVING BACK NORTHWARD FROM SE TX AFTER MIDNIGHT. ADJUSTED SKY
GRIDS TO ACCOUNT FOR LOW STRATUS DECK WHICH IS LIKELY TO MOVE
NORTH AND ENCOMPASS MUCH OF NE TX TOWARDS THE PREDAWN HOURS
BEFORE MIXING OUT MID TO LATE MORNING SATURDAY. WITH A STRONG
PRESSURE GRADIENT IN PLACE AND INCREASING MOISTURE...RAISED
OVERNIGHT MIN TEMPS A FEW DEGREES...MAINLY ACROSS NE TX. ALSO
RAISED MAX TEMPS ON SATURDAY...AGAIN MAINLY ACROSS NE TX
AS THE GFS DOES NOT ACCOUNT FOR MIXING AND IS MUCH COOLER THAN THE
PREFERRED NAM MOS OUTPUT.

A VERY WET AND STORMY PERIOD APPEARS LIKELY ACROSS THE REGION
BEGINNING SATURDAY EVENING AND CONTINUING SUNDAY THROUGH AT LEAST
MONDAY. FLASH FLOOD PRODUCING RAINFALL WILL BE LIKELY ACROSS AT
LEAST OUR NORTHWEST ZONES. MORE DETAILS COMING WITH THE EARLY
MORNING FORECAST PACKAGE.

UPDATE ALREADY SENT...13.

&&

.AVIATION...
GUSTY SLY WINDS WILL DROP TO 5 TO 10 KTS EASTERN CWA...TO AT LEAST
10 KTS WESTERN CWA...DURG THE OVERNIGHT. LOW MVFR CIGS WILL SPREAD
TO NEAR INTERSTATE 20 BY 09-11Z...AND LIKELY NOT DISSIPATE UNTIL
15-17Z...DUE TO THIS STG SOUTHERLY FLOW. ENOUGH INSTABILITY AND
SHEAR SUGGEST ISOLD AFTN CONVECTION MAY OCCUR SAT...BUT WILL LEAVE
OUT MENTION UNTIL MORE SIGNIFICANT PREFRONTAL CONVECTION DEVELOPS
FAR NORTH AFTER 0Z SUNDAY....MAY INCLUDE IN AT LEAST TXK TERMINAL
BEFORE 06Z SUNDAY. LOW MOVEMENT OF THIS FRONTAL SYSTEM INDICATE
PROLONGED PERIOD OF PCPN...AND POSSIBLE IFR CONDITIONS...TO SET UP
ACROSS CWA AFTER END OF FCST CYCLE./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  84  70  81  63 /  10  30  50  50  60
MLU  54  85  68  83  64 /  10  10  40  40  60
DEQ  55  77  66  70  52 /  10  50  70  80  60
TXK  58  82  67  75  54 /  10  40  70  80  60
ELD  54  82  67  79  58 /  10  40  50  60  60
TYR  64  84  70  77  56 /  10  20  50  70  60
GGG  62  84  68  80  59 /  10  30  50  70  60
LFK  63  85  71  85  65 /  10  10  30  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13/07
Hazardous weather outlook, Apr 29, 11:37 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 AM CDT FRI APR 29 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1137 AM CDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL... HEAVY
RAINFALL...AND DAMAGING WINDS WILL BE POSSIBLE SUNDAY AND MONDAY
AS A FRONT MOVES INTO THE FOUR STATE REGION AND STALLS. THE FRONT
WILL MOVE SOUTH OF THE REGION TUESDAY WITH RAINFALL ENDING BY
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Apr 29, 11:22 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 PM CDT FRI APR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TORNADO          6 SSE GRAMBLING         32.44N 92.69W
04/26/2011                   JACKSON            LA   NWS STORM SURVEY

            AN EF0 TORNADO APPROXIMATELY 6 MILES IN LENGTH BLEW DOWN
            TREES ALONG HWY. 818 BETWEEN CLAY AND WOODVILLE IN FAR
            NORTHERN JACKSON PARISH. THE STORM THEN PARALLELED HWY.
            167 KNOCKING DOWN TREES BEFORE DISSIPATING NEAR THE
            RUSTON GOLF AND COUNTRY CLUB IN THE SOUTHERN SECTIONS OF
            RUSTON. PATH WIDTH WAS 80 YARDS WIDE WITH WINDS ESTIMATED
            AT 70-75 MPH.

1033 PM     TORNADO          1 NW SWARTZ             32.58N 91.99W
04/26/2011                   OUACHITA           LA   NWS STORM SURVEY

            AN EF0 TORNADO NEARLY 2 MILES IN LENGTH FIRST TOUCHED
            DOWN JUST SOUTHWEST OF THE HWY. 594/139 INTERSECTION
            TAKING DOWN SEVERAL TREES. THE STORM MOVED NORTH
            NORTHEAST ALONG HWY. 139 WHERE TREES WERE UPROOTED ALONG
            TRICHEL LANE AND VINWOOD ROAD. THE TORNADO DISSIPATED
            JUST NORTH OF THE INTERSECTION OF HWY. 139 AND STUBBS
            VINSON ROAD WHERE MINOR ROOF DAMAGE OCCURRED TO A HOME.
            PATH WIDTH WAS 50 YARDS WIDE WITH WINDS NEAR 70-75 MPH.

0950 PM     TORNADO          5 N EROS                32.47N 92.43W
04/26/2011                   JACKSON            LA   NWS STORM SURVEY

            AN EF0 TORNADO 5 MILES IN LENGTH TOOK OUT TREES AND
            POWERLINES WEST OF THE INTERSECTION OF HWY. 556 AND 144.
            THE STORM CONTINUED ALONG 144 INTO WESTERN OUACHITA
            PARISH SNAPPING TREES NEAR THE INDIAN VILLAGE COMMUNITY.
            THE STORM DISSIPATED JUST WEST OF CALHOUN NORTH OF HWY.
            80. PATH WIDTH WAS 70 YARDS WIDE WITH WINDS ESTIMATED AT
            80-85 MPH.

&&

MBERRY

Nearby

Flash Flood Watches in Arkansas, 2011Flash Flood Watches in Texas, 2011Flash Flood Watches in Oklahoma, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.